I think it would depend on what those symptoms are and what dosage one is on. I took Mirapex for several years. Generally felt like **** and some nausea but learned to live with it. At higher doses developed extra movements. Also experienced compulsive behaviors. Fortunately (or maybe unfortunately) for a good period of time it really helped my movements, so to me it was a necessary evil for as long as it was effective.
I was on Mirapex briefly for tardive dyskinesia which is clinicially similar to Parkinsons's and it made me sleep all day and feel psychotic. Aricept and Bacophlen did the same thing and also worsened aspects of the primary movement disorder. However, I have found Zofran extremely helpful and it is being studied for Parkinsons's as well as tardive dyskinesia so I would suggest that medication if you haven't tried it. The non profit I am part of coordinates a Parkinsons's support group and we have presentations with clinicians who speak about new treatments and that's how I found out about the natural remedy rhodiola from a researcher from Columbia University. However, Zofran is an approved medication for nauseau from chemotherapy but is used experimentally for Parkinson's as well as tardive dyskinesia in addition to treating the psychosis from Parkinsons's (and in myself the criteria being officially researched tardive psychosis). I find it very helpful and the side effects of nausau can be dealt with through eating food with it, sedation through a minor nap and blood pressure drop through a period of sitting. I have found it much more tolerable than anything out there. The only concern that my neurologist stated is a potential effect on the liver but no more than other common medications so a once a year liver function test will do according to what he said.
I was on mirapex for quite awhile and it did indeed help control my parkinson's symptoms. However, I had to stop it due to uncontrollable obsessive behavior primarily gambling. Just be careful this side effect I am told is common but not for everyone.
Mirapex is like many medications for Parkinson's that boost dopamine levels. The problem is in doing so they can create psychosis. That is why unfortunately standard anti-psychotics are given to combat that even though because they can create tardive dyskinesia they will worsen Parkinsons's primary symptoms permanently. Some of the standards such as Levo-Dopa and Carbo-Dopa can't be avoided and they in bringing up dopamine as their main function will often cause personality changes or psychosis of their own. However, Zofran is used not only for Parkinsons's but for psychosis from Parkinson's in studies and since its an approved medication but used off label for both there's no reason it couldn't be tried. I have gone to Parkinsons Support groups as part of the non profit I volunteer for and because Parkinsons' is clinically similar to tardive dyskinesia and what will treat one will often be useful for the other. That's how I found out about the natural remedy rhodiola which is being researched in clinical studies by Dr. Richard Brown of Columbia University (look up his website) for Parkinson's, Parkinsonian depression and tardive dyskineia (in other studies) and I've found to be very helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.